MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CON INS SZ5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420538
Medical Device Problem Codes Material Deformation (2976); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2025, to replace a damaged and loose insert.The patient's current health status is unknown.
 
Event or Problem Description
It was reported that a revision surgery was performed on 26-mar-2025, to replace a damaged and loose tibial component.The patient's current health status is unknown.No further information is available at this time.
 
Additional Manufacturer Narrative
H11: additional information in b5 and h6 (health effect - clinical code).H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.Also, the possible adverse effects section states that loosening can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Device specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management file and prior actions could not be performed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2025, to replace a damaged and loose insert.The patient's current health status is unknown.The patient's current health status is unknown.No further information is available at this time.
 
Additional Manufacturer Narrative
H11.Corrected information in b5, and h6 (health effect - clinical code).
 
Additional Manufacturer Narrative
Additional information: b5, d1/d2a/d2b, d4, d10, g4, h3, h4.
 
Additional Manufacturer Narrative
D9: the device was returned for evaluation.H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the lock detail is slightly deformed in several areas.The device is significantly worn and discolored and there is biological debris.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.Also, the possible adverse effects section states that loosening can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed these failure modes was previously identified.The anticipated risk levels are still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, abnormal loading of limb, friction, patient condition and/or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CON INS SZ5-6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21875747
Report Number1020279-2025-00678
Device Sequence Number20808110
Product Code JWH
UDI-Device Identifier03596010208118
UDI-Public3596010208118
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420538
Device Lot NumberC1908305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/13/2025
05/27/2025
09/11/2025
10/02/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/20/2025
05/27/2025
09/30/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN REV TIBIA BASE SZ 5 LT, (B)(6) LOT: 18MM13971.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown